The Winnipeg Police Service is unable to state conclusively at this time whether the substance seized was, in fact, carfentanil pending results of lab testing.
Carfentanil is a more toxic variant of the drug fentanyl. It was designed as a tranquilizer for large animals. Carfentanil is an opioid drug that can easily cause overdose death or long term health problems when used in humans. If you are using heroin, fentanyl, carfentanil or any other similar drug, it is important that you have a Naloxone overdose prevention kit with you at all times. Because Carfentanil is so toxic, you might need to use several doses of Naloxone to reverse an overdose. If you inject opioids, you can get a free Naloxone kit and overdose response training from the Street Connections program at 496 Hargrave Street. Naloxone can also be purchased from any pharmacy, without a prescription.
If you are using opioid drugs, such as heroin, morphine, or fentanyl: - Do not use alone - Start with a very small dose - Try to avoid carfentanil - Get a Naloxone overdose prevention kit
The Winnipeg Police Service is working closely with community partners on a coordinated strategy to ensure the public is aware of the dangers. These drugs can and have had a profound effect on communities across North America.
For further information contact either: Constable Jason Michalyshen, Public Information Officer Constable Rob Carver, Public Information Officer Kelly Dehn, Manager of Public Affairs